Alert archive / Alabama / Special Weather Statements in 2016
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Aug 17, 2016, 4:24 PM CDT for Covington County, Escambia County, Alabama. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 17, 2016, 4:24 PM CDT (21:24 UTC)
- Expired
- Aug 17, 2016, 5:30 PM CDT
- In force
- 66 min
- Issued by
- NWS Mobile, AL
Counties Covington County, AL, Escambia County, AL
The radar
The Eglin Afb radar (KEVX), 107 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.4 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 816 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 938 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
641
WWUS84 KMOB 172124
SPSMOB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
424 PM CDT WED AUG 17 2016
ALZ056-059-060-FLZ203-172230-
COVINGTON AL-ESCAMBIA AL-CONECUH AL-SANTA ROSA INLAND FL-
424 PM CDT WED AUG 17 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHERN CONECUH...COVINGTON...ESCAMBIA IN SOUTH CENTRAL
ALABAMA AND NORTHERN SANTA ROSA COUNTIES IN NORTHWEST FLORIDA UNTIL
530 PM CDT...
AT 423 PM CDT...THE STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR SAMSON TO 15 MILES NORTHWEST OF LAUREL HILL TO
NEAR JAY...AND MOVING NORTHWEST AT 20 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ANDALUSIA...OPP...BREWTON...EVERGREEN...CENTURY...FLOMATON...
MCCULLOUGH...EAST BREWTON...RIVER FALLS...CASTLEBERRY...JAY...
RED LEVEL...HEATH...GANTT...POLLARD...RIVERVIEW...
I65 AND AL 21 AND I65 AND AL 113.
LAT...LON 3105 8661 3082 8724 3088 8730 3092 8729
3100 8716 3100 8740 3119 8758 3145 8688
3148 8640 3145 8640 3148 8636 3149 8628
3144 8626 3144 8619 3108 8619
TIME...MOT...LOC 2123Z 150DEG 15KT 3115 8596 3111 8665 3090 8720
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Aug 17, 4:13 PM CDT, 11 minutes earlier.
Area forecast discussion, Aug 17, 4:13 PM CDT, 11 minutes before
Area Forecast Discussion National Weather Service Mobile AL 413 PM CDT WED AUG 17 2016 .NEAR TERM /Now Through Thursday/...Similar to yesterday scattered showers and thunderstorms continue to form along a developing seabreeze front over the central florida panhandle moving west around 15 mph and over inland areas of the southeast ms and stretching east into southwest al. A few a these storms over nwfl have prompted a few statements due to higher reflectivity values noted aloft though remaining below severe limits. For the rest of this afternoon showers and thunderstorms will continue to develop along the and north of the seabreeze front with the best coverage occurring over most inland areas of the western florida panhandle generally along and north of the I-10 corridor and areas north of KMOB near the ms/al border. Most of the thunderstorms will remain below severe limits this afternoon and this evening with gusty straight line winds possibly up to 40 to 50 mph...frequent cloud to ground lightning and very heavy rainfall with some minor flooding possible with the stronger storms this afternoon and early this evening. For later this evening and overnight expect clearing skies with maybe some patchy fog mainly inland from the coast. For wed expect a similiar pattern to today...isolated showers and thunderstorms forming near the immediate coast and offshore early in the morning shifting inland mostly along and north of a mid afternoon seabreeze front...forming over the western florida panhandle spreading west and north over remaining areas by mid to late afternoon. With limited instability...surface based capes around 2000 j/kg...and mid to upper lapse rates mostly below 6.0 c/km the threat for severe thunderstorm development remains low. Tonights lows will continue to range from the mid 70s inland and the upper 70s to near 80 along the immediate coast. Highs thu will range from the lower to middle 90s inland and the upper 80s to near 90 along the immediate coast. 32/ee .SHORT TERM /Thursday night Through Saturday night/...Surface high pressure will persist over the southwest Atlantic westward into the northern Gulf of Mexico through the weekend. A plume of deep moisture will remain north of this high pressure, extending roughly from central Texas to North Carolina. As a result, highest PWAT values of around 2.0" should remain largely over the interior portions of the forecast area, with locations along the coast seeing PWATs closer to 1.8". Deeper moisture and closer proximity to a surface trough passing to the north will keep the best thunderstorm chances over the interior, with only isolated activity expected along the coast and offshore. Plenty of solar heating should still exist across the interior for daytime highs to reach the low to mid 90's, with highs in the upper 80's expected closer to the coast. Highest heat indices of 100 to 105 can be expected. Overnight lows will remain in the mid 70's across the interior and upper 70's to near 80 closer to the coast. /49 .LONG TERM /Sunday Through Wednesday/...Models continue to indicate a deep upper level trough tracking across the northern Great Lakes beginning Sunday. At this time, the frontal boundary associated with this trough is progged to push as far southeast as the interior portions of the forecast area. The aforementioned plume of deep moisture currently centered over central and northern Alabama is likewise expected to dip farther south as this frontal boundary sags into the area. Enhanced lifting along the boundary coupled with plentiful moisture could bring a better chance for area-wide shower and thunderstorm activity early next week. Little change in temperatures are expected through the extended forecast period. /49 && .MARINE...High pressure will continue to build west over the northern and central gulf leading to a light to moderate southeast to south wind flow over the marine area through fri then shifting south to southwest over the weekend and early next week. Higher winds and waves will occur over the near shore waters during the afternoon and evening hours due to afternoon heating inland and local seabreeze effects. Offshore...seas will continue to run around 1 to 2 feet. As usual winds and seas will be higher near isolated to scattered showers and thunderstorms with the best coverage occurring near the coast and offshore early in the morning and over the near shore waters during the late afternoon and evening hours. 32/ee && .PRELIMINARY POINT TEMPS/POPS... Mobile 75 92 73 90 / 20 30 10 20 Pensacola 77 90 76 89 / 20 20 10 20 Destin 80 89 78 87 / 20 20 10 20 Evergreen 73 93 72 93 / 30 30 20 30 Waynesboro 73 93 73 90 / 30 40 30 30 Camden 74 92 74 93 / 30 40 20 40 Crestview 73 94 72 93 / 20 30 10 20 && .MOB Watches/Warnings/Advisories... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Aug 17, 5:44 AM CDT, 10 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 544 AM CDT WED AUG 17 2016 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-181045- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL- BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND- ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL- OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE- 544 AM CDT WED AUG 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF RIP CURRENTS ALONG ALABAMA AND NORTHWEST FLORIDA PANHANDLE BEACHES THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A MODERATE RISK OF RIP CURRENTS ALONG ALABAMA AND NORTHWEST FLORIDA PANHANDLE BEACHES THURSDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH TUESDAY. GMZ630>635-650-655-670-675-181045- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 544 AM CDT WED AUG 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT WINDS...WAVES AND SEAS WILL BE HIGHER IN AND AROUND ISOLATED TO SCATTERED THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WINDS...WAVES AND SEAS WILL BE HIGHER IN AND AROUND ISOLATED TO SCATTERED THUNDERSTORMS.
In the hours before
Special weather statement, Aug 17, 2:42 PM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
242 PM CDT WED AUG 17 2016
FLZ203-205-172030-
SANTA ROSA INLAND FL-OKALOOSA INLAND FL-
242 PM CDT WED AUG 17 2016
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...EAST
CENTRAL SANTA ROSA AND SOUTHWESTERN OKALOOSA COUNTIES UNTIL 330 PM
CDT...
AT 241 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED 10 MILES
NORTHWEST OF WRIGHT...MOVING SOUTHWEST AT 5 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL SANTA
ROSA AND SOUTHWESTERN OKALOOSA COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3065 8670 3062 8665 3053 8663 3045 8682
3067 8688
TIME...MOT...LOC 1941Z 062DEG 5KT 3058 8673Special weather statement, Aug 17, 3:00 PM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
300 PM CDT WED AUG 17 2016
FLZ203-204-172045-
SANTA ROSA COASTAL FL-SANTA ROSA INLAND FL-
300 PM CDT WED AUG 17 2016
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN SANTA ROSA COUNTY UNTIL 345 PM CDT...
AT 259 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED 9 MILES
SOUTHEAST OF ROEVILLE...OR 10 MILES EAST OF BAGDAD...MOVING
SOUTHWEST AT 10 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
ROEVILLE...PARKERVILLE...BROXSON
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3048 8698 3070 8702 3068 8681 3057 8679
3054 8680
TIME...MOT...LOC 1959Z 066DEG 10KT 3059 8686Special weather statement, Aug 17, 3:01 PM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 301 PM CDT WED AUG 17 2016 FLZ205-172045- OKALOOSA INLAND FL- 301 PM CDT WED AUG 17 2016 ...STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL OKALOOSA COUNTY UNTIL 345 PM CDT... AT 259 PM CDT...STRONG THUNDERSTORMS WERE LOCATED NORTHWEST OF EGLIN AIR FORCE BASE AND EAST OF CRESTVIEW...MOVING WEST AT 15 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... CRESTVIEW. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3067 8669 3093 8667 3085 8639 3060 8639 TIME...MOT...LOC 1959Z 099DEG 14KT 3069 8641
Special weather statement, Aug 17, 3:44 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 344 PM CDT WED AUG 17 2016 ALZ059-060-FLZ203-205-172145- COVINGTON AL-ESCAMBIA AL-SANTA ROSA INLAND FL-OKALOOSA INLAND FL- 344 PM CDT WED AUG 17 2016 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES... SOUTHWESTERN COVINGTON...SOUTHEASTERN ESCAMBIA...NORTHEASTERN SANTA ROSA AND NORTHWESTERN OKALOOSA COUNTIES UNTIL 445 PM CDT... AT 344 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED 8 MILES NORTHEAST OF BAKER...OR 8 MILES NORTH OF CRESTVIEW...MOVING NORTHWEST AT 20 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CRESTVIEW. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3087 8649 3078 8658 3091 8690 3114 8668 TIME...MOT...LOC 2044Z 132DEG 18KT 3088 8659
Special weather statement, Aug 17, 4:24 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
424 PM CDT WED AUG 17 2016
ALZ056-059-060-FLZ203-172230-
COVINGTON AL-ESCAMBIA AL-CONECUH AL-SANTA ROSA INLAND FL-
424 PM CDT WED AUG 17 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHERN CONECUH...COVINGTON...ESCAMBIA IN SOUTH CENTRAL
ALABAMA AND NORTHERN SANTA ROSA COUNTIES IN NORTHWEST FLORIDA UNTIL
530 PM CDT...
AT 423 PM CDT...THE STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR SAMSON TO 15 MILES NORTHWEST OF LAUREL HILL TO
NEAR JAY...AND MOVING NORTHWEST AT 20 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ANDALUSIA...OPP...BREWTON...EVERGREEN...CENTURY...FLOMATON...
MCCULLOUGH...EAST BREWTON...RIVER FALLS...CASTLEBERRY...JAY...
RED LEVEL...HEATH...GANTT...POLLARD...RIVERVIEW...
I65 AND AL 21 AND I65 AND AL 113.
LAT...LON 3105 8661 3082 8724 3088 8730 3092 8729
3100 8716 3100 8740 3119 8758 3145 8688
3148 8640 3145 8640 3148 8636 3149 8628
3144 8626 3144 8619 3108 8619
TIME...MOT...LOC 2123Z 150DEG 15KT 3115 8596 3111 8665 3090 8720The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 3:44 PM CDT | Special Weather Statement | MOB | Covington | 61 min |
| Aug 17, 5:04 PM CDT | Special Weather Statement | MOB | Baldwin | 41 min |
| Aug 17, 5:11 PM CDT | Special Weather Statement | MOB | Butler, Conecuh, Crenshaw, Monroe | 49 min |
| Aug 17, 2:42 PM CDT | Special Weather Statement | MOB | Okaloosa | 48 min |
| Aug 17, 3:00 PM CDT | Special Weather Statement | MOB | Santa Rosa | 45 min |
| Aug 17, 3:01 PM CDT | Special Weather Statement | MOB | Okaloosa | 44 min |
Nearby
Special Weather Statements in Alabama, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.